MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E

SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500E BLOOD GAS SYSTEM; RP 500E
Model Number 11416751
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the patient sample clotted their rp500e analyzer and therefore a blood gas result could not be obtained during a code.The patient died.Safety data information from the complaint states that the customer is not alleging that the cause was related to an instrument malfunction or harm to the patient was due to the use of the device.
 
Additional Manufacturer Narrative
The customer stated that the same sample was used on this and another rp00e instrument and clotted both.The instrument event log shows multiple obstruction errors.Siemens has requested more information and instrument log files for further investigation.This mdr is being filed out of an abundance of caution due to the information from the customer stating that the patient is deceased.
 
Additional Manufacturer Narrative
Siemens has shown due diligence in attempting to receive more information from the customer however, the customer has not been able to provide the requested information.Instrument log files were not returned and therefore no further investigation can be performed.The customer did state that the cause of the clot was due to the use of a non-heparinized syringe.The customer is not alleging that the rp500e instrument caused or contributed to the death of the patient.

Brand Name
RAPIDPOINT 500E BLOOD GAS SYSTEM
Common Device Name
RP 500E
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING, LTD.
northern road
chilton industrial estate
sudbury, CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
6107052212
MDR Report Key13563733
Report Number3002637618-2022-00010
Device Sequence Number5848685
Product Code CHL
UDI-Device Identifier00630414286143
UDI-Public00630414286143
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11416751
Device Catalogue Number11416751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown